Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 92, NWS Green Bay, WI

September 21, 20165 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 21, 2016, 2:42 AM CDT for 5 counties in Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2016, 2:42 AM CDT (07:42 UTC)
Expired
Sep 21, 2016, 3:30 AM CDT
In force
48 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Outagamie County, WI, Portage County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 82 km from the middle of the area, began a volume at 07:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2016-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2016-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2092 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

330 
WUUS53 KGRB 210742
SVRGRB
WIC087-097-135-137-139-210830-
/O.NEW.KGRB.SV.W.0092.160921T0742Z-160921T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
242 AM CDT WED SEP 21 2016

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WAUSHARA COUNTY IN CENTRAL WISCONSIN...
  WESTERN OUTAGAMIE COUNTY IN NORTHEASTERN WISCONSIN...
  EASTERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
  WAUPACA COUNTY IN NORTHEASTERN WISCONSIN...
  NORTHWESTERN WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN...

* UNTIL 330 AM CDT.

* AT 240 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES NORTH OF AMHERST TO WAUTOMA...MOVING EAST AT
  40 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  RANDOLPH AROUND 255 AM CDT. 
  REDGRANITE AROUND 305 AM CDT. 
  BERLIN AROUND 315 AM CDT. 
  CLINTONVILLE AROUND 325 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
ELLIS... TUSTIN...POY SIPPI...NORTHPORT...PINE RIVER...KING...BIG
FALLS...POLONIA... MOUNT MORRIS AND JORDAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4402 8958 4465 8952 4468 8881 4468 8862
      4398 8864
TIME...MOT...LOC 0740Z 273DEG 45KT 4459 8932 4404 8926 

HAIL...0.88IN
WIND...60MPH
 
$$

ECKBERG
3 follow-up statements
132 
WWUS53 KGRB 210804
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
304 AM CDT WED SEP 21 2016

WIC087-097-135-137-139-210830-
/O.CON.KGRB.SV.W.0092.000000T0000Z-160921T0830Z/
WAUSHARA WI-OUTAGAMIE WI-PORTAGE WI-WAUPACA WI-WINNEBAGO WI-
304 AM CDT WED SEP 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR WAUSHARA...WESTERN OUTAGAMIE...SOUTHEASTERN PORTAGE...WAUPACA AND
NORTHWESTERN WINNEBAGO COUNTIES...

AT 303 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHWEST OF CLINTONVILLE TO 6 MILES
NORTHEAST OF WAUPACA TO NEAR BERLIN...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  NEW LONDON AROUND 320 AM CDT. 
  CLINTONVILLE AND EMBARRASS AROUND 330 AM CDT. 

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
TUSTIN...POY SIPPI...NORTHPORT...PINE RIVER...KING...BIG FALLS...MOUNT
MORRIS...BLAINE...READFIELD AND NELSONVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4402 8958 4441 8935 4466 8926 4468 8881
      4468 8862 4398 8864
TIME...MOT...LOC 0803Z 264DEG 37KT 4469 8896 4439 8895 4399 8899 

HAIL...0.75IN
WIND...60MPH
 
$$

ECKBERG
945 
WWUS53 KGRB 210818
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
318 AM CDT WED SEP 21 2016

WIC087-097-135-137-139-210830-
/O.CON.KGRB.SV.W.0092.000000T0000Z-160921T0830Z/
WAUSHARA WI-OUTAGAMIE WI-PORTAGE WI-WAUPACA WI-WINNEBAGO WI-
318 AM CDT WED SEP 21 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 AM CDT
FOR WAUSHARA...WESTERN OUTAGAMIE...SOUTHEASTERN PORTAGE...SOUTHERN
WAUPACA AND NORTHWESTERN WINNEBAGO COUNTIES...

AT 318 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF CLINTONVILLE TO NEAR NEW LONDON
TO RUSH LAKE...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THESE SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF
WAUSHARA...WESTERN OUTAGAMIE...SOUTHEASTERN PORTAGE...SOUTHERN
WAUPACA AND NORTHWESTERN WINNEBAGO COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS: TUSTIN...POY SIPPI...AURORAVILLE...NORTHPORT...PINE RIVER...
KING...COLOMA...SILVER LAKE...HARBOR SPRINGS AND EUREKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4402 8958 4438 8925 4447 8893 4459 8862
      4398 8864
TIME...MOT...LOC 0818Z 270DEG 35KT 4450 8885 4433 8880 4393 8884 

HAIL...<.75IN
WIND...60MPH
 
$$

ECKBERG
993 
WWUS53 KGRB 210825
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
325 AM CDT WED SEP 21 2016

WIC087-097-135-137-139-210834-
/O.EXP.KGRB.SV.W.0092.000000T0000Z-160921T0830Z/
WAUSHARA WI-OUTAGAMIE WI-PORTAGE WI-WAUPACA WI-WINNEBAGO WI-
325 AM CDT WED SEP 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR WAUSHARA...WESTERN
OUTAGAMIE...SOUTHEASTERN PORTAGE...SOUTHERN WAUPACA AND NORTHWESTERN
WINNEBAGO COUNTIES WILL EXPIRE AT 330 AM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4402 8958 4438 8925 4447 8893 4459 8862
      4398 8864
TIME...MOT...LOC 0824Z 273DEG 45KT 4450 8885 4433 8880 4393 8884 

$$

ECKBERG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 10:01 PM CDT, 4 hours 41 minutes earlier.

Area forecast discussion, Sep 20, 10:01 PM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1001 PM CDT TUE SEP 20 2016

Updated aviation portion for 06Z TAF issuance

.UPDATE...
Issued at 808 PM CDT Tue Sep 20 2016

Short term progs not handling ongoing convection this evening so
far. Activity more focused over Wisconsin in the elevated region
of the mid level baroclinic zone. Very strong shear aloft which is
making the elevated convection a bit more robust. One half inch
hail reported around 745 pm near Eau Claire. In addition mesoanalysis
shows a little instability starting to work into the mid level
baroclinic zone region, therefore the potential of any diminishing
trend appears less before convection to the west works in late
tonight.  Already expanded TSRA mention this evening. Best
instability still over Iowa and vicinity near the surface warm
front, but no convection noted at this time in this area.

UPDATE
Issued at 657 PM CDT Tue Sep 20 2016

isolated convection quickly developed along the mid level baroclinic
zone from northwest wisconsin to near door county. Added a period
of Isolated storms north of a auw to grb line. Convection likely
be aided by a passing upper jet let as the Water vapor loops shows
a weak impulse sliding over the state. Anticipate this convection
to diminish or slide to the east later this evening, with
attention turning to the west where the stronger waa and warm
front is located. As of 7 pm...no convection noted toward Iowa and
vicinity.
&&

.SHORT TERM...Tonight and Wednesday
Issued at 313 PM CDT Tue Sep 20 2016

The main concerns during the short term are onset of rain,
possibly heavy, and the risk of severe storms.

High and middle clouds made their way across much of northern
Wisconsin today. There were some radar echoes showing up in the
north but their height suggests that they may just be some middle
clouds since observation sites in north central Wisconsin had no
rain but did have some 10-12kft clouds.

12Z models indicated that the main rainfall event for the forecast
area will not be until after 06z. Showers and thunderstorms moved
across Minnesota today but they were weakening as they moved into
western Wisconsin. Expect development overnight as a warm front to
the southwest of Wisconsin pushes northeast and encounters some
mid level instability. There is also some weak upper level short
wave energy that will contribute to the development of showers and
storms. The front will remain nearly stationary across southern
Wisconsin through Wednesday, with continued chances for showers
and thunderstorms across the entire area.

Models have the highest overnight QPF values across central and
east central Wisconsin, but totals do not look like anything to be
too concerned about at the moment. Moisture increases on Wednesday
so rainfall totals should be heavier then. Low wet bulb zero
heights, as seen on the 12Z GRB sounding, make large hail the
primary severe threat for tonight.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 313 PM CDT Tue Sep 20 2016

Conditions are coming together for a heavy rainfall event on
Wednesday night, with a warm front setting up just to our south,
a low-level jet increasing to 30 to 35 kts, and short-wave and
jet energy moving through the region. In addition, elevated
instability will be in place, along with PWATs of 1.5 to 2 inches.
We could see 2+ inches of rainfall in parts of central WI. The
threat of locally heavy rainfall will continue across mainly
central and east central WI Thursday into Thursday night, though
amounts should not be as significant as Wednesday night. Event
total rainfall (through Friday) of 2-4 inches, with local higher
amounts, can be expected over parts of central WI, especially
Marathon, Wood and Portage counties, and this would appear to be
the area of greatest threat for localized flooding. Right now,
confidence is not high enough in the placement and amount of heavy
rainfall to issue a Flash Flood Watch, though issuance is possible
with subsequent forecasts.

The cold front will gradually sag south of the region Friday into
Friday night, with Canadian high pressure settling into the Lake
Superior region. This will cause a decrease in shower activity,
especially over northern WI, where a brief period of dry weather
may occur.

Upper level ridging may also suppress precipitation Saturday into
Saturday night, though confidence is not high enough to go with
a completely dry forecast. A frontal system will spread showers
and thunderstorms back into our western counties Sunday afternoon,
and across the rest of the region Sunday night into Monday.
Mainly dry conditions are anticipated Monday night and Tuesday

Near normal temperatures are expected through most of the period.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1001 PM CDT Tue Sep 20 2016

Elevated convection continues across the region late this evening.
The convection was primarily focused in the mid level baroclinic
region from Northwest Wisconsin around Wausau to Door County.
Stronger convection initiating over southern Minnesota just north
of the surface warm front. This convection may attempt to
intercept the deeper moisture with surface dewpoints in the 70s
over Iowa. Convection over Wisconsin may linger due to strong
shear and some marginal instability has worked into the area. Even
with all the convection over the area, cigs were still around
10000 feet AGL with 10 mile vsbys with the light convection.
Possibly cigs and vsbys will lower over Central Wisconsin later
tonight if southern Minnesota convection reaches the area.
Periods of convection will continue into Wednesday.
&&

.HYDROLOGY...
Issued at 313 PM CDT Tue Sep 20 2016

The primary focus will be on central WI, where total rainfall of
2-4 inches, with local higher amounts, is currently forecast
during the late tonight through Friday period. At this time, it
appears the greatest concern for flooding will be over Marathon,
Wood and Portage counties. Parts of these counties have heavier
soils that are more conducive to runoff, as well as a couple of
our more flash flood-prone rivers (Big Eau Pleine and Yellow).
Confidence is not high enough in the placement and amounts of
heaviest QPF to issue a Flash Flood Watch at this time, but
it is possible that a watch may need to be issued with subsequent
forecasts.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE.........TDH
SHORT TERM.....MG
LONG TERM......Kieckbusch
AVIATION.......TDH
HYDROLOGY......Kieckbusch
Hazardous weather outlook, Sep 20, 3:34 PM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
334 PM CDT TUE SEP 20 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212045-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
334 PM CDT TUE SEP 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT, AS A WARM FRONT
LIFTS NORTH TOWARD THE REGION. ISOLATED SEVERE THUNDERSTORMS WITH
LARGE HAIL AND HEAVY RAINFALL ARE POSSIBLE IN CENTRAL WISCONSIN.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED FROM WEDNESDAY
INTO THURSDAY NIGHT. THE PRIMARY THREAT WILL BE HEAVY RAINFALL
AND LOCALIZED FLOODING. RAINFALL AMOUNTS OF 1 TO 4 INCHES ARE
ANTICIPATED ACROSS OF THE AREA. THE HIGHEST RAINFALL AMOUNTS
AND GREATEST RISK OF FLOODING ARE CURRENTLY EXPECTED OVER
MARATHON, WOOD AND PORTAGE COUNTIES.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FROM FRIDAY THROUGH
MONDAY, BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OCCURRENCES OF HAIL TONIGHT, AND ANY
RAINFALL AMOUNTS IN EXCESS OF AN INCH OVER THE REMAINDER OF THE
WORK WEEK.

LMZ521-522-541>543-212045-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
334 PM CDT TUE SEP 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

THUNDERSTORMS MAY POSE A SIGNIFICANT HAZARD TO MARINERS AT TIMES
FROM WEDNESDAY THROUGH THURSDAY NIGHT. THESE STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL.

ADDITIONAL CHANCES FOR STORMS EXIST FROM FRIDAY THROUGH MONDAY.
THE STORMS MAY CREATE HAZARDOUS CONDITIONS FOR BOATERS.

MG/KIECKBUSCH

In the hours before

Special weather statement, Sep 21, 12:37 AM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1237 AM CDT WED SEP 21 2016

WIZ030-035-210630-
WOOD WI-MARATHON WI-
1237 AM CDT WED SEP 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARATHON AND NORTHERN
WOOD COUNTIES UNTIL 130 AM CDT...

AT 1236 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM NEAR GREENWOOD TO NEILLSVILLE. MOVEMENT
WAS EAST AT 35 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  SPENCER AROUND 100 AM CDT.
  ABBOTSFORD AROUND 105 AM CDT.
  MARSHFIELD AROUND 115 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ATHENS...POWERS
BLUFF COUNTY PARK...BIG EAU PLEINE COUNTY
PARK...LINDSEY...BETHEL...RIB FALLS... HAMBURG...FENWOOD...HEWITT
AND AUBURNDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4503 9031 4503 9020 4511 9020 4511 8981
      4469 8982 4468 8985 4443 8983 4445 9031
TIME...MOT...LOC 0536Z 256DEG 29KT 4482 9056 4455 9058

KURIMSKI
Special weather statement, Sep 21, 1:59 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
159 AM CDT WED SEP 21 2016

WIZ045-210800-
WAUSHARA WI-
159 AM CDT WED SEP 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR WAUSHARA COUNTY UNTIL 300 AM
CDT...

AT 158 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHEAST OF FRIENDSHIP...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WAUTOMA AROUND 235 AM CDT.
  REDGRANITE AROUND 250 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE HANCOCK...TUSTIN...
SAXEVILLE...POY SIPPI...AURORAVILLE...SPRING LAKE...WEST
BLOOMFIELD... DAKOTA...PINE RIVER AND COLOMA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4398 8960 4424 8960 4424 8889 4398 8889
TIME...MOT...LOC 0658Z 264DEG 37KT 4408 8968

ECKBERG
Special weather statement, Sep 21, 2:33 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
233 AM CDT WED SEP 21 2016

WIZ019>021-030-031-036>039-045-048>050-073-074-210900-
WAUPACA WI-NORTHERN OCONTO COUNTY WI-SHAWANO WI-LANGLADE WI-
PORTAGE WI-OUTAGAMIE WI-SOUTHERN MARINETTE COUNTY WI-WINNEBAGO WI-
SOUTHERN OCONTO COUNTY WI-MANITOWOC WI-BROWN WI-CALUMET WI-
MARATHON WI-MENOMINEE WI-WAUSHARA WI-
233 AM CDT WED SEP 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR OCONTO...SOUTHERN MARINETTE...
CALUMET...WESTERN MANITOWOC...SOUTHERN LANGLADE...BROWN...EASTERN
MARATHON...WAUSHARA...SHAWANO...MENOMINEE...EASTERN PORTAGE...
OUTAGAMIE...WAUPACA AND WINNEBAGO COUNTIES UNTIL 400 AM CDT...

AT 232 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 12 MILES EAST OF MERRILL TO 6 MILES SOUTHEAST
OF BEVENT TO AMHERST TO NEAR MONTELLO. MOVEMENT WAS EAST AT 40 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THE STRONGER STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  RANDOLPH AROUND 245 AM CDT.
  CHAIN O' LAKES-KING AROUND 250 AM CDT.
  ANTIGO AROUND 255 AM CDT.
  BERLIN AROUND 300 AM CDT.
  RUSH LAKE AROUND 310 AM CDT.
  CLINTONVILLE AND EMBARRASS AROUND 315 AM CDT.
  WHITE LAKE AROUND 320 AM CDT.
  SHAWANO AND KESHENA AROUND 325 AM CDT.
  GREEN BAY AND APPLETON AROUND 400 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ASKEATON...TUSTIN...
LEEMAN...HARMONY...COLLEGE OF MENOMINEE NATION...PELLA...NORTHPORT...
SPRING VALLEY...KING AND MAPLE GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 4390 8889 4398 8889 4398 8951 4440 8947
      4463 8950 4511 8967 4524 8783 4486 8777
      4471 8792 4463 8793 4468 8781 4473 8776
      4472 8776 4389 8779 4389 8816 4394 8816
      4394 8840 4389 8840
TIME...MOT...LOC 0730Z 258DEG 42KT 4513 8944 4468 8930 4445 8927 4386
8928

ECKBERG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 12:37 AM CDTSpecial Weather StatementGRBWood53 min
Sep 21, 1:59 AM CDTSpecial Weather StatementGRBWaushara61 min
Sep 21, 2:33 AM CDTSpecial Weather StatementGRBBrown, Calumet, Menominee, Oconto, Outagamie, Shawano and 3 more87 min
Sep 21, 3:02 AM CDTFlash Flood WatchGRBBrown, Calumet, Kewaunee, Langlade, Lincoln, Manitowoc and 9 more30 hr
Sep 21, 10:53 AM CDTRiver Flood WarningGRBWood3 days
Sep 21, 1:46 PM CDTSpecial Weather StatementGRBWood29 min
Sep 21, 2:30 PM CDTAreal Flood AdvisoryGRBPortage, Waushara, Wood6 hr
Sep 21, 2:37 PM CDTSpecial Weather StatementGRBPortage, Waushara, Wood23 min
Sep 21, 2:56 PM CDTSevere Thunderstorm WarningGRBPortage, Waushara22 min
Sep 21, 3:30 PM CDTSpecial Weather StatementGRBBrown, Calumet, Outagamie, Waupaca, Winnebago90 min
Sep 21, 3:42 PM CDTSpecial Weather StatementGRBOneida48 min
Sep 21, 4:27 PM CDTSpecial Weather StatementGRBOneida48 min
Sep 21, 5:27 PM CDTSpecial Weather StatementGRBMarathon78 min
Sep 21, 6:01 PM CDTAreal Flood AdvisoryGRBWood119 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.